MAUDE Adverse Event Report: ETHICON INC. VERSAPOINT ANGLED LOOP; HYSTEROSCOPE (AND ACCESSORIES)

ETHICON INC. VERSAPOINT ANGLED LOOP; HYSTEROSCOPE (AND ACCESSORIES)
Catalog Number 01985
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent hysteroscopy on (b)(6) 2018.During the procedure, the strap broke in the middle of the procedure.A similar product was used during the procedure.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
Pc-(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Product release date: (b)(4) 2015.Product expiry date: (b)(4) 2020.
 
Additional Manufacturer Narrative
(b)(4).It is possible that there is a defect within the tip wire used to produce the active tip that could lead to a surface embrittlement failure.It should be noted that there is no sign of mechanical force or stress in the area of the tip failure.The remainder of the device was in good condition.The probable causes of the brittle fracture failure was the activation of the electrode in the beak of the sheath during use.

Brand Name
VERSAPOINT ANGLED LOOP
Common Device Name
HYSTEROSCOPE (AND ACCESSORIES)
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7339782
Report Number2210968-2018-71446
Device Sequence Number163258
Product Code HIH
UDI-Device Identifier10705031001008
UDI-Public10705031001008
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K040302
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number01985
Device Lot NumberUGY1511072
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/16/2018
Supplement Date Received by Manufacturer03/20/2018
04/26/2018
Initial Report FDA Received Date03/14/2018
Supplement Report FDA Received Date03/23/2018
05/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1